Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Started taking Viagra and the effects are noticeable for long. Suggest?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 6935 Questions
Question
I have just begun taking Viagra and the effects are very noticeable as long as 36 hours after I take the pill. Does this mean that the dose is too high?
Posted Fri, 4 Oct 2013 in Erectile Dysfunction
 
 
Answered by Dr. Ivan R. Rommstein 46 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
This is definitely too long effect of viagra, if this is caused by viagra... so maybe your erection is caused by natural stimulation and sexual excitation. I dont think that viagra can have effects in your body after 36 hours unless there was very big dose(more than 300mg).
In every way you should reduce dosage of viagra(try with 25 or 50mg).
Also, antihypertensive medicines may have some interactions with viagra and cause prolonged effect. you should be sure that your blood pressure is not less than 110/70 when you take viagra and dont take it at the same time as norvasc.
If there is no improvement in next 24 hours you should visit urologist since such long erections may have serious consequances. Take viagra maximally 75mg a day. Feel free to ask. Regards
Above answer was peer-reviewed by
 
Follow-up: Started taking Viagra and the effects are noticeable for long. Suggest? 29 minutes later
Thank you for your detailed explanation which I found quite informative.
I had been taking 2.5mg. of Cialis daily and then increased the dose to 5mg. daily as the 2.5 dose had little or no effect after several weeks. The same held true with the 5mg. dose. I then asked my doctor to provide me with a prescription for Viagra which she did.
I have only taken the 50mg. dose two or three times as I do not need it any more often due to the long lasting effect.
I do not have a constant erection during the 36 hours, however, one can be produced whenever my lady friends feels the desire to do so.
I am not surprised to hear that some antihypertensive medicines can interact with Viagra. I will continue to monitor the effects of Viagra and be in touch with you.
 
 
Answered by Dr. Ivan R. Rommstein 2 hours later
Brief Answer:
Hi.

Detailed Answer:
Well, viagra effects BP too, and when using in people with hypertenesion on medical therapy, it can lead to BP variations, both hyper- and hypotension. Such variations cause changes in blood flow in penis so it is nothing strange if you have unexplained and strange erections. you should control your BP more often that usually.
If there is no permanent erection then you dont have to be worried. Isnt prolonged effect what all men expect? but try with 25mg sometimes, in the beginning usually everyone starts with lower dose which is that raised if there is no effect. small doses will have less side effects and if this is associated with good sexual excitation then results will come for sure.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor